Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Have red itchy rash around stomach. Used Anthisan cream and Aveeno moisturiser. Suffered from eczema. Remedy?

DOCTOR OF THE MONTH - Dec 2013
Dec 2013
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 4140 Questions
Question
I have had a red itchy rash around my sides and stomach area for about 10 days now. It covers a wide area (though it isn't on my back) in tiny red spots, not too different from goosebumps and sometimes they're all connected up. I assumed it was a heat rash and have been wearing cool cotton / linen garments for the last week. I used Anthisan cream in the beginning for about 4 days but that didn't help much. I used a small amount of Cortopin for a few days but again, no change. Last night I had a bath and afterwards used Aveeno moisturiser and this morning there did seem to be a distinct improvement. However, in the last few hours it has raged up again, hotter and redder than before. There are no other symptoms. I have suffered from eczema over the years but this is not like eczema. thanks, Rosemary
Posted Thu, 8 Aug 2013 in Skin Hair and Nails
 
 
Answered by Dr. Sanjay Kumar Kanodia 2 hours later
Hello,

Welcome and thanks for posting your query to XXXXXXX

As per your query you have red itchy rash around sides and stomach area for about 10 days.

As per your query the best possibility appears to be of "Fungal infection.

Fungal infections are common type of infections which can affect anybody at any site. But more commonly it affects the areas which are more prone for sweating as in your case. More specifically these are related to the hygiene and environmental factors along with certain systemic complaints as in hormonal problem such as diabetes.

Due to hot and humid climate or due to tight and synthetic clothing,it leads to growth of fungus at any part of the body. Additionally persons who have bit excess of sugar are also prone for the growth of fungus.

As per your problem you have red itchy rash around the sides and stomach. Most commonly this type of fungal infection is known as "Tinea corporis". These are initially reddish- brown small areas to begin with and then becomes large geographical areas.

For the betterment kindly follow the suggestion below:

- Keep your self away from hot and humid climate.

- Take two times bath.

- Wear cotton clothes and cotton undergarments to be changed two times a day. Do not wear any synthetic or woolen garments.

- Do cold compression or warm water compresses according to the weather condition.

-You can apply anti-fungal creams such as "Sertaconazole" or "Clotrimazole" and take anti-fungal tablets according to medical advise.

-You can take oral anti histamine like loratadine or levocetrizine two times a day under medial advise.

-Don't try to scratch or rub the area as can lead to further aggravation of the problem.

- You can use any good antiperspirant powders daily to avoid future infection.

You can follow the above regimen for 3-4 days and if benefit occurs can follow the same for next 10-14 days. If the rash still persists then can take best guidance from the dermatologist.


I hope these information's will help you. If you have further queries I will be happy to help.

"Wish you good health and early recovery from the problem"

Regards,
Dr Sanjay Kumar Kanodia
MD (Dermatology)
Above answer was peer-reviewed by
 
Follow-up: Have red itchy rash around stomach. Used Anthisan cream and Aveeno moisturiser. Suffered from eczema. Remedy? 4 hours later
I have read up on 'Tinea Corporis' - otherwise known as 'ringworm' and my symptoms are not at all similar. In fact, there is no comparison between the rash I have and Tinea Corporis. There were no 'reddish-brown small areas to begin with' and there are no circular infected areas. I remember seeing ringworm on a child I once taught and this is nothing at all like that. I am not happy with this diagnosis as I am fairly certain it is not accurate.
 
 
Answered by Dr. Sanjay Kumar Kanodia 4 hours later
Dear Madam,

Welcome to the forum again.

The closest possibility given in previous Email is based on the brief description provided by you. We beg your pardon for any inconvenience felt by you. In dermatological conditions the best possibility can only be given by closest possible good resolution photograph. Therefore I humbly request you to kindly upload few good resolution photos of the area so that we can give you the best possible diagnosis of the problem.

For that you have a feature to upload images by yourself at the right side of the query page, please utilize that so that I can answer your further queries. Or else, you can send as an attachment to YYYY@YYYY with the subject as "Attn: Dr. Sanjay Kumar Kanodia). I hope this feature will help us better in resolving your problem.

Even then except for the medication part the rest of suggestions are applicable to your condition such as to keep your self away from hot and humid climate, two times bath, Wear cotton clothes and cotton undergarments to be changed two times a day, no wearing of any synthetic or woolen garments, cold compression or warm water compresses according to the weather condition and lastly no scratching or rubbing the area as can lead to further aggravation of the problem.

I hope you take pains to upload the picture so that we can help you best.

"Wish you good health and early recovery from the problem"

Regards,
Dr Sanjay Kumar Kanodia
MD (Dermatology)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor